Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Pocatello, ID

April 22, 20145 counties in Idaho

NWS Pocatello, ID issued this special weather statement at Apr 22, 2014, 1:21 PM MDT for 5 counties in Idaho. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2014, 1:21 PM MDT (19:21 UTC)
Expired
Apr 22, 2014, 2:15 PM MDT
In force
54 min
Issued by
NWS Pocatello, ID

Counties Bonneville County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 156 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 1:34 PM MDTTSTM WND DMGRigby, IDSHINGLES BLOWN OFF A ROOF IN RIGBY. REPORTED VIA TWITTER.
Apr 22, 1:42 PM MDTTSTM WND GST 454 Nnw Parker, IDBLOWING SAND/DUST REPORTED ACROSS THE SAND DUNES NORTHWEST OF ST. ANTHONY. WIND GUST ESTIMATED FROM AREA OBSERVATIONS.
Apr 22, 1:55 PM MDTTSTM WND GST 66Hamer, IDGUST REPORTED VIA ARL MESONET SITE.
Apr 22, 2:00 PM MDTTSTM WND DMGRigby, IDHANGING STOPLIGHT NEAR THE LIBRARY HAS BEEN PARTIALLY DAMAGED. REPORTED VIA TWITTER.
Apr 22, 2:15 PM MDTTSTM WND GST 59Dubois, IDREPORTED VIA ARL MESONET SITE.
Apr 22, 2:25 PM MDTTSTM WND DMG4 Sse Rigby, IDTRAILER HOUSE ON BONNEVILLE/JEFFERSON COUNTY LINE--145N BETWEEN 3900 AND 4000 EAST, HAS LOST ITS ROOF. 6 TO 8 INCH TREE LIMBS HAVE FALLEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS85 KPIH 221921
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT TUE APR 22 2014

IDZ019-020-023-222015-
CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE
ID-MADISON ID-FREMONT ID-
121 PM MDT TUE APR 22 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  FREMONT COUNTY IN EASTERN IDAHO
  CLARK COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO
  WESTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 215 PM MDT

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERAL DEVELOPING SHOWERS NORTH AND EAST OF A LINE FROM IDAHO FALLS 
TO I-N-L TO WEST OF MONIDA PASS..MOVING NORTH TO NORTH-NORTHEAST AT 
45 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
   IDAHO FALLS...
   RIGBY...
   REXBURG...
   ST. ANTHONY...
   DUBOIS...
   ISLAND PARK...
   SPENCER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4334 11130 4340 11273 4449 11267 4448 11246
      4446 11239 4453 11236 4457 11229 4453 11210
      4457 11187 4452 11182 4457 11169 4455 11148
      4459 11153 4463 11151 4463 11122 4458 11122
      4453 11112 4443 11108
TIME...MOT...LOC 1918Z 194DEG 38KT 4375 11198

$$

JKEYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Apr 22, 12:27 PM MDT, 54 minutes earlier.

Area forecast discussion, Apr 22, 12:27 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1227 PM MDT TUE APR 22 2014

.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT...APPROACHING
TROUGH ADVANCING ACROSS THE NORTHERN ROCKIES AND GREAT BASIN THIS
AFTERNOON. COLD FRONT SWEEPING THROUGH IDAHO WITH UNSTABLE AIR IN
PLACE ACROSS OUR EASTERN ZONES. MODELS AND SATELLITE SHOW AREA OF
LIFT AND POTENTIAL FOR RAPID CONVECTIVE DEVELOPMENT IN THE NEXT
FEW HOURS OVER THE EASTERN PART OF OUR AREA. THIS IN LINE WITH SPC
SLIGHT RISK. AS FRONT SWEEPS THROUGH THIS EVENING...SEVERE THREAT
DIMINISHES LEAVING CWA WITH STRONG WINDS AND COLD ADVECTION. MUCH
COOLER AND WINDY WEDNESDAY WITH LINGERING MOUNTAIN PRECIPITATION
TO FALL AS SNOW ALBEIT LIGHT AMOUNTS DUE TO RAPID LOSS OF
AVAILABLE MOISTURE. DITTMANN

...THURSDAY MORNING THROUGH FRIDAY AFTERNOON.  WEAK HIGH PRESSURE
BUILDS ACROSS THE AREA IN BETWEEN STORM SYSTEMS. WE WON'T TOTALLY
DRY OUT EXCEPT ACROSS SOUTHERN AREAS THURSDAY MORNING. SNOW LEVELS
SHOULD REMAIN ABOVE 5500FT IN THE MORNING...RISING TO 6500-7000FT BY
AFTERNOON. BY THEN...WE WILL RETURN TO SOUTHWEST FLOW AHEAD OF THE
NEXT SYSTEM MOVING TOWARD THE COAST. SHOWERS WILL SLOWLY SPREAD
SOUTHEAST...BUT THE HIGHEST CHANCES WILL STILL REMAIN OVER THE
CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THIS STORM CONTINUES TO
SHOW SIGNS OF SPLITTING BUT IT APPEARS WE ARE LOOKING AT A DECENT
SHOT OF MOISTURE HEADING INTO THURSDAY NIGHT AND FRIDAY. SNOW LEVELS
WILL RANGE FROM 6500FT IN THE WEST TO AROUND 8000FT AROUND BEAR
LAKE. THIS MEANS...THAT WE MAY BE LOOKING AT RAIN ON TOP OF SNOW IN
CONJUNCTION WITH SOME MELTING FOR MID SLOPES.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. A GOOD CHANCE OF
SHOWERS REMAINS OVER ALL OF EASTERN IDAHO HEADING INTO
SATURDAY...WITH A DWINDLING CHANCE ON SUNDAY AND MONDAY. BEYOND
THAT...A STRONG RIDGE OF HIGH PRESSURE BUILDS THE STATE...DRYING US
OUT AND ALLOWING FOR WARMER WEATHER TO PERSIST. THE MODELS ARE
SHOWING SOME REASONABLE AGREEMENT AND THE FORECAST LOOKS PRETTY
GOOD...SO WE ARE PRETTY MUCH LEAVING IT ALONE FOR TODAY. EVEN THOUGH
WE SHOULD SEE A BIT OF A COOL DOWN FOR SUNDAY AND MONDAY...THE THREAT
OF SNOW MELT AND WATER RISES WILL CONTINUE.  KEYES

&&

.AVIATION...SHOWERS AND A FEW STORMS WILL AFFECT ALL TAF SITES
THROUGH EARLY EVENING. WE MAY SEE MVFR CONDITIONS DURING HEAVIER
SHOWERS AND STORMS...ALONG WITH A THREAT OF HAIL AND WIND GUSTS
APPROACHING 50KTS. OUTSIDE OF THUNDERSTORMS...GUSTY SURFACE WINDS
HAVE DEVELOPED AND WILL KEEP GOING THROUGH TOMORROW AFTERNOON. THIS
WILL BE AN ISSUE FOR KBYI...KPIH AND KIDA. WE ARE ALSO KEEPING VCSH
IN FOR KIDA AND KPIH THROUGH TOMORROW MORNING AT LEAST AS MOISTURE
WILL REMAIN IN PLACE ACROSS EASTERN LOCATIONS. WE MAY NEED TO ADD
THIS FOR KSUN FOR LATER TAF ISSUANCES...BUT APPEARS KBYI SHOULD BE
DRY AFTER THIS EVENING.  KEYES

&&

.HYDROLOGY...EXPECT TO SEE IN-BANK RISES IN RIVERS AND STREAMS OVER
THE NEXT FEW DAYS DUE TO RUNOFF FROM PRECIP AND SNOW MELT. CURRENT
HYDROGRAPH PROJECTIONS ARE NOT INDICATING FLOODING AT THIS TIME.
HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY IDZ017-020-021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ022>025.

&&
Hazardous weather outlook, Apr 22, 3:50 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
350 AM MDT TUE APR 22 2014

IDZ017>025-031-032-231000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
350 AM MDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING GUSTY WINDS AND ISOLATED
THUNDERSTORMS. A WIND ADVISORY IS CURRENTLY IN EFFECT FOR PARTS OF
SOUTHEAST IDAHO. SEE OUR WEBSITE FOR MORE DETAILS. THE FRONT WILL
BEGIN IMPACTING THE REGION AROUND NOON TODAY AND SHIFT EAST THIS
EVENING. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE BEHIND THE FRONT.
THUNDERSTORMS THAT DEVELOP MAY BE STRONG ENOUGH TO PRODUCE HAIL
AND GUSTY OUTFLOW WINDS. COOLER TEMPERATURES WILL MOVE IN BEHIND
THE COLD FRONT AND SNOW LEVELS WILL DROP TO AROUND 6000 FT BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDY AND COOLER WEATHER IS EXPECTED ON WEDNESDAY...BUT SHOULD BE
GENERALLY DRY EXCEPT FOR THE CENTRAL MOUNTAINS AND THE ISLAND PARK
AREA. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE MAINLY ACROSS THE
SNAKE PLAIN. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA ON
FRIDAY BRINGING MORE WINDS AND RAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Apr 22, 12:36 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1236 PM MDT TUE APR 22 2014

IDZ032-221915-
BUTTE ID-CUSTER ID-
1236 PM MDT TUE APR 22 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
  NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 115 PM MDT

AT 1231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DARLINGTON..MOVING NORTHEAST AT 40 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM...ALONG
WITH OCCASIONAL LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF CENTRAL BUTTE COUNTY...SOUTHEASTERN CUSTER COUNTY...
  NORTHERN BUTTE COUNTY AND RURAL EASTERN CUSTER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4444 11349 4446 11346 4444 11343 4438 11339
      4435 11335 4432 11333 4424 11332 4424 11300
      4377 11341 4385 11363
TIME...MOT...LOC 1834Z 206DEG 34KT 4389 11346

JKEYES
Special weather statement, Apr 22, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT TUE APR 22 2014

IDZ019-020-023-222015-
CLARK ID-TETON ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE
ID-MADISON ID-FREMONT ID-
121 PM MDT TUE APR 22 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  FREMONT COUNTY IN EASTERN IDAHO
  CLARK COUNTY IN EASTERN IDAHO
  MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO
  WESTERN TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 215 PM MDT

AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL DEVELOPING SHOWERS NORTH AND EAST OF A LINE FROM IDAHO FALLS
TO I-N-L TO WEST OF MONIDA PASS..MOVING NORTH TO NORTH-NORTHEAST AT
45 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   IDAHO FALLS...
   RIGBY...
   REXBURG...
   ST. ANTHONY...
   DUBOIS...
   ISLAND PARK...
   SPENCER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4334 11130 4340 11273 4449 11267 4448 11246
      4446 11239 4453 11236 4457 11229 4453 11210
      4457 11187 4452 11182 4457 11169 4455 11148
      4459 11153 4463 11151 4463 11122 4458 11122
      4453 11112 4443 11108
TIME...MOT...LOC 1918Z 194DEG 38KT 4375 11198

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 12:36 PM MDTSpecial Weather StatementPIHButte39 min
Apr 22, 2:13 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison32 min
Apr 22, 3:45 PM MDTSpecial Weather StatementPIHOneida45 min
Apr 22, 4:34 PM MDTSpecial Weather StatementPIHBingham41 min
Apr 22, 4:49 PM MDTSpecial Weather StatementPIHFranklin41 min

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.